MAUDE Adverse Event Report: ARTHREX, INC. SABRE, 5.0MM X 13CM; SAW BLADE

ARTHREX, INC. SABRE, 5.0MM X 13CM; SAW BLADE
Model Number SABRE, 5.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy, the plastic insulation on the shaft of two of the devices detached.At the end of the procedure, the surgeon found that one or more of the devices produced metal debris intraoperatively.There was no harm for patient, operator or third party.The surgery was finished successfully with a new reusable shaver.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint is confirmed.Two unpackaged ar-8500sr sabre, 5.0 mm x 13 cm, batch 10834671, were received for evaluation.Both devices were received disassembled.Upon visual inspection, the shrink tubing fep was damaged on both inner tubes.It was noted that white-like plastic contamination inside the outer tube, possibly from the fep shrink tube melted.Nicks and scratches were observed on the tip of the inner tube and outer tube tip.The observed condition is most likely the result of running the device without water.The most likely cause for the reported failure is a user error per dfu-0215-4 at revision 0.F.Precautions.5.Excessive ¿side-loading¿ on the device during use does not improve cutting performance and, in extreme cases will cause irreversible damage to the device.7.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).8.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.10.If disassembly of straight devices is required to remove a clog, care must be taken to prevent damage to the teflon tubing on the inner tube during re-assembly.

Brand Name
SABRE, 5.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17246366
Report Number1220246-2023-07013
Device Sequence Number15161227
Product Code GFA
UDI-Device Identifier00888867043886
UDI-Public00888867043886
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSABRE, 5.0MM X 13CM
Device Catalogue NumberAR-8500SR
Device Lot Number10834671
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown